Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 19, NWS Corpus Christi, TX

November 11, 2012Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this wind advisory at Nov 11, 2012, 5:40 AM CST for Kleberg County, Nueces County, Texas. It took effect at Nov 11, 2012, 9:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2012, 5:40 AM CST (11:40 UTC)
In effect from
Nov 11, 2012, 9:00 AM CST
Expired
Nov 11, 2012, 2:00 PM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WWUS74 KCRP 111140
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 AM CST SUN NOV 11 2012

...STRONG SOUTHERLY WINDS ACROSS THE SOUTHERN COASTAL BEND TODAY...

.MIXING FROM STRONG LOW LEVEL JET JUST OFF THE SURFACE THIS
MORNING WILL RESULT IN STRONG AND GUSTY SURFACE WINDS ACROSS THE
COASTAL BEND...ESPECIALLY NUECES AND KLEBERG COUNTIES. THE WINDS
WILL DIMINISH MID TO LATE AFTERNOON AS A PRE-FRONTAL TROUGH WORKS
INTO THE BRUSH COUNTRY.

TXZ242-243-112000-
/O.NEW.KCRP.WI.Y.0019.121111T1500Z-121112T2000Z/
KLEBERG-NUECES-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI
540 AM CST SUN NOV 11 2012

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CST
MONDAY. 

* TIMING...BEGINNING MID MORNING AND LASTING UNTIL MID AFTERNOON.

* WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LIGHT-
  WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE COULD BE
  BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JR
2 follow-up statements
985 
WWUS74 KCRP 111146 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CST SUN NOV 11 2012

...STRONG SOUTHERLY WINDS ACROSS THE SOUTHERN COASTAL BEND
TODAY...

.MIXING FROM STRONG LOW LEVEL JET JUST OFF THE SURFACE THIS
MORNING WILL RESULT IN STRONG AND GUSTY SURFACE WINDS ACROSS THE
COASTAL BEND...ESPECIALLY NUECES AND KLEBERG COUNTIES. THE WINDS
WILL DIMINISH MID TO LATE AFTERNOON AS A PRE-FRONTAL TROUGH WORKS
INTO THE BRUSH COUNTRY.

TXZ242-243-112000-
/O.EXT.KCRP.WI.Y.0019.121111T1500Z-121111T2000Z/
KLEBERG-NUECES-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI
546 AM CST SUN NOV 11 2012

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CST
THIS AFTERNOON...

* TIMING...BEGINNING MID MORNING AND LASTING UNTIL MID AFTERNOON.

* WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LIGHT- 
  WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE COULD BE 
  BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JR
893 
WWUS74 KCRP 111953 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
153 PM CST SUN NOV 11 2012

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM CST...

.A TROUGH OF LOW PRESSURE OVER SOUTHWEST TEXAS IS GRADUALLY MOVING
TOWARD THE EASTERN PORTIONS OF SOUTH TEXAS THIS AFTERNOON. THIS
WILL EASE THE PRESSURE GRADIENT AND THUS WINDS SHOULD CONTINUE TO
SLOWLY DIMINISH.

TXZ242-243-112100-
/O.EXP.KCRP.WI.Y.0019.000000T0000Z-121111T2000Z/
KLEBERG-NUECES-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI
153 PM CST SUN NOV 11 2012

...WIND ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON...

SOUTH WINDS AVERAGING 20 TO 30 MPH WITH GUSTS AROUND 35 MPH ARE
EXPECTED UNTIL LATE AFTERNOON...WHEN SUSTAINED WINDS REALLY
DIMINISH TO LESS THAN 20 MPH. THEREFORE THE WIND ADVISORY...WHICH
WAS IN EFFECT FOR NUECES AND KLEBERG COUNTIES...WILL BE ALLOWED
TO EXPIRE AT 2 PM. A LOCATION OR TWO MAY BRIEFLY EXPERIENCE A WIND
GUST NEAR 40 MPH UNTIL 4 PM BUT OVERALL WINDS SHOULD CONTINUE TO
DIMINISH.

$$

GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 11, 5:24 AM CST, 16 minutes earlier.

Area forecast discussion, Nov 11, 5:24 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 AM CST SUN NOV 11 2012

.DISCUSSION...UPDATE FOR 12Z AVIATION.

&&

.AVIATION...ISOLATED STREAMER SHRAS WILL OCCUR THRU 15Z ALONG AND
EAST OF A CRP-VCT LINE. 12Z CRP SOUNDING SHOWING 45 KT SOUTHERLY
LOW LEVEL JET JUST OFF THIS SURFACE THIS MORNING. AS A RESULT...
LLWS HAS BEEN INCLUDED IN TAF SITES THROUGH 15Z WHERE SURFACE
WINDS CURRENTLY PARTIALLY DECOUPLED. SOME OF THIS MOMENTUM WILL
MIX TO THE SURFACE AROUND 15Z...RESULTING IN WINDS ACROSS EASTERN
TAF SITES INCREASING TO 20-25 KTS WITH GUSTS 30-35 KTS IN SOME
AREAS...AND 15-20 KTS WITH HIGHER GUSTS OUT NEAR LRD. THIS WILL
LAST UNTIL AROUND 18Z OUT NEAR LRD...AND 20Z ACROSS EASTERN TAF
SITES...AT WHICH TIME WINDS SHOULD GRADUALLY DIMINISH. OTHERWISE
SOME MVFR CIGS POSSIBLE THROUGH 15Z RKP-VCT AND VFR ELSEWHERE.
COLD FRONT WILL MOVE INTO SOUTH TEXAS TONIGHT. SCT-BKN LINE OF
SHRAS AND TSTMS POSSIBLE ALONG THE FRONT ALONG AND EAST OF A
VCT-ALI LINE. NORTH WINDS DEVELOPING BEHIND THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 342 AM CST SUN NOV 11 2012/

SHORT TERM (TODAY THROUGH MONDAY)...ONE LAST WARM DAY TODAY AHEAD
OF TONIGHTS COLD FRONT. ISOLATED TO SCATTERED STREAMER SHOWERS THIS
MORNING ALONG AND EAST OF A CORPUS CHRISTI TO GOLIAD LINE WILL LIFT
NORTH THIS AFTERNOON. 40 KT LOW LEVEL JET OFF THE SURFACE THIS
MORNING WILL RESULT IN BREEZY CONDITIONS DEVELOPING AGAIN MID
MORNING ACROSS LAND AREAS AS MIXING TAKES PLACE...THEN WINDS DROP
OFF THIS AFTERNOON AS PRE-FRONTAL TROUGH WORKS INTO THE WESTERN CWA.
THE ACTUAL FRONT ENTERS NORTHERN AND WESTERN AREAS THIS
EVENING...AND CLEARS THE COAST AROUND OR SHORTLY AFTER MIDNIGHT.
NAM12 ALONG WITH 4 KM NMM/ARW NSSL OUTPUT INDICATES SCATTERED TO
BROKEN LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE
FRONT WHEN IT REACHES THE EASTERN HALF OF THE CWA...BASICALLY EAST
OF HIGHWAY 281. QPF AMOUNTS NOT THAT IMPRESSIVE BUT MANY AREAS
ACROSS THE COASTAL BEND SHOULD MEASURE. POOL OF INSTABILITY ACROSS
THE COASTAL BEND AND GULF WATERS (1500-2200 J/KG CAPE) WILL BE IN
PLACE WITH LITTLE TO NO CIN...AND ALONG WITH MARGINAL DEEP LAYER
SHEAR OF AROUND 35 KTS COULD SUPPORT AN ISOLATED STRONG STORM OR
TWO. THE BAND OF SHOWERS AND THUNDERSTORMS SHOULD BE FAIRLY
THIN...WITH PRECIP QUICKLY ENDING BEHIND THE FRONT. COOLER
CONDITIONS TONIGHT WITH LOWS DIPPING INTO THE 50S AND LOW 60S.
BREEZY CONDITIONS DEVELOP MONDAY MORNING AS MIXING OF HIGHER
MOMENTUM ALOFT IN THE DRY AIRMASS TAKES PLACE...THEN WINDS TAPER
OFF LATER IN THE AFTERNOON. HIGHS ONLY IN THE LOW 70S MONDAY.

MARINE...SOUTHEAST WIND 20 TO 25 KNOTS WITH OCCASIONALLY HIGHER
GUSTS THROUGH EARLY AFTERNOON. WINDS BRIEFLY DIMINISH LATE AFTERNOON
AND EVENING...THEN NORTH WINDS 20 TO 25 KNOTS WITH GUSTS 30 TO 35
KNOTS WILL DEVELOP BEHIND A COLD FRONT LATE TONIGHT AND PERSIST
THROUGH MONDAY. SEAS 7 TO 8 FEET TODAY...AND 5 TO 8 FEET BEHIND
THE COLD FRONT LATE TONIGHT AND MONDAY. TO SIMPLIFY THE TWO
PERIODS OF SCA CONDITIONS HAVE JUST HOISTED ONE SCA TODAY THROUGH
MONDAY.

FIRE WEATHER...A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS TONIGHT
WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS THE
EASTERN BRUSH COUNTRY AND COASTAL PLAINS. BEHIND THE FRONT COOLER
BUT DRIER AND BREEZY CONDITIONS WILL DEVELOP ACROSS SOUTH TEXAS ON
MONDAY. MINIMUM RH VALUES OF 15 TO 25 PERCENT WILL DEVELOP INLAND
MONDAY AND AROUND 25 TO 30 PERCENT ALONG THE COAST. WINDS AT
TIMES WILL GUST TO AROUND 25 TO 30 MPH MONDAY ACROSS THE COASTAL
PLAINS AND AROUND 15 TO 25 MPH ACROSS THE BRUSH COUNTRY AND RIO
GRANDE PLAINS. HOWEVER...FUEL MOISTURE REMAINS NEAR NORMAL PER
TEXAS FOREST SERVICE FUEL DRYNESS MAPS (AND PRECIP ACROSS THE
EASTERN BRUSH COUNTRY AND COASTAL PLAINS COULD HELP OFFSET
DRYING). THEREFORE...WILL HOLD OFF ON FIRE WEATHER WATCH/RED FLAG
WARNING AND ISSUE A STRONGLY WORDED FIRE DANGER STATEMENT.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...MUCH COOLER AND DRIER
CONDITIONS WILL FILTER INTO THE AREA MONDAY NIGHT IN THE WAKE OF THE
STRONG COLD FRONT. N-NE WINDS BEGIN TO RELAX OVER THE LAND BUT
REMAIN STRONG OVER THE COASTAL WATERS MONDAY NIGHT INTO TUE MORNING
THEN BEGINS TO RELAX SLIGHTLY THRU TUE AFTERNOON. AS FOR RAIN
CHCS...MODELS SHOW DRIER CONDITIONS MONDAY NIGHT BUT BY TUE ANOTHER
UPPER LEVEL SHORT WAVE IS PROGD TO BRING MID/UPPER LEVEL MOISTURE
ACROSS S TX. GUIDANCE HAS VERY LOW POPS FOR TUE THEN HIGHER ON
WED...HOWEVER THE SHORT WAVE AND MOISTURE WILL BE S AND E OF THE
AREA. AM EXPECTING THAT ON TUE THE UPPER SHORT WAVE/MOISTURE WILL
BRING CLOUDS ACROSS S TX ALONG WITH VERY LIGHT RAIN OR SPRINKLES BUT
NOT ENOUGH TO MEASURE. THEREFORE WENT WITH 10 POPS AND PATCHY
SPRINKLES. KEPT IT DRY ACROSS THE NW CWA WHERE PWAT'S ARE LOWEST. BY
WED...CLOUDS ARE EXPECTED BE LESS BUT STILL MCLDY ACROSS A MAJORITY
OF THE CWA. KEPT A SILENT 10 POP ACROSS THE SRN CWA THEN 5 POPS FOR
THU AHD OF THE NEXT UPPER DISTURBANCE. MODELS ARE IN SOMEWHAT
AGREEMENT WITH PRECIP RETURNING BY FRI AS A WARM FRONT MOVES N.
MODELS KEEP PRECIP GENERALLY E OR JUST OVER THE WATERS. KEPT WITH A
SLIGHT CHC FOR FRI AND SAT ACROSS THE FAR E CWA AND OVER THE WATERS.
A GRADUAL WARMING TREND IS EXPECTED THROUGH THE WEEK WITH TEMPS BACK
IN THE 80S BY FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  59  73  52  69  /  20  60  10  10  10
VICTORIA          85  56  71  41  67  /  30  60   0  10  10
LAREDO            90  55  75  51  68  /  10  10   0  10  10
ALICE             89  59  74  48  69  /  10  40   0  10  10
ROCKPORT          85  61  73  52  69  /  20  60   0  10  10
COTULLA           88  49  72  46  65  /  10  10   0  10  10
KINGSVILLE        88  60  74  51  68  /  10  50  10  10  10
NAVY CORPUS       85  61  74  58  68  /  20  60  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST MONDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Nov 11, 4:03 AM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
403 AM CST SUN NOV 11 2012

TXZ229>234-239>247-121100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
403 AM CST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD
OF THE STRONG COLD FRONT TONIGHT...ALONG AND EAST OF U.S. 281.
A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND WIND GUSTS
UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BEHIND THE COLD FRONT...ELEVATED FIRE WEATHER CONDITIONS WILL
OCCUR ALL OF SOUTH TEXAS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-121100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
403 AM CST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG ONSHORE FLOW WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS
THROUGH EARLY AFTERNOON ACROSS MUCH OF THE MIDDLE TEXAS COASTAL
WATERS. THE WINDS WILL BRIEFLY DIMINISH LATE AFTERNOON AND
EVENING.

THEN A COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT...PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD
BECOME STRONG...PRODUCING SMALL HAIL AND WIND GUSTS UP TO 50 MPH.

BEHIND THE FRONT STRONG OFFSHORE FLOW AND SMALL CRAFT ADVISORY
CONDITIONS WILL DEVELOP LATE TONIGHT THROUGH MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS MOST OF THE
MIDDLE TEXAS COASTAL WATERS MONDAY AND TUESDAY. WIND GUSTS NEAR
GALE FORCE WILL ALSO OCCUR BEHIND THE FRONT ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/TE

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.